7 Signs You’re Taking Too Many Pain Pills

If you suffer with pain, especially if you have chronic pain, you may be tempted to reach for as many pain pills as possible in order to get the relief that you need. But this could actually do more harm than good. Keep reading to learn about seven signs that you’re taking too many pain pills.

1. Changes in Your Breathing and Heart Rate

When you take a lot of pain medications, your breath may become very slow. Your heart rate, too, might slow down, or it might speed up. Your blood pressure could drop, and your breathing could become difficult. If you start experiencing these types of changes to your cardiovascular and respiratory systems, you might be taking too many pain pills.

2. Changes in Your Behavior
You may think that you’re taking pain medications to manage your pain, but if you’re becoming addicted to the medications, your behavior will begin changing as well.

3. Various Physical Changes
Dependency upon pain medications can manifest in a variety of physical symptoms that include nausea, vomiting, dilated pupils, constipation, and dizziness. If you stop taking your pain medications, these symptoms should resolve.

4. Effects on Your Mind
When you take too many pain pills, your thinking may become slowed, you may start having trouble with your short-term memory, and you may even suffer from forgetfulness and confusion. In extreme cases, you may even have blackouts.

5. Emotional Effects
Pain medications go beyond physical and mental effects to also affect your emotions. You may start having mood swings, you may feel anxious or depressed, or you might even have feelings of euphoria.

6. Overdosing on Over-the-Counter Pain Medications
Taking too many over-the-counter pain medications can also take their toll on your health. A mild overdose may not cause symptoms, but a serious overdose could cause symptoms within 24 hours, and the symptoms would continue to worsen over the course of days. Symptoms include vomiting, nausea, loss of appetite, gastrointestinal problems, pain in the abdomen, signs of liver and renal failure, pancreatitis, and signs of multiple organ failure.

7. You Feel Dependent Upon the Pills
If you begin feeling dependent upon the pain pills, and your body and behavior is changing too much because of that dependency, you’re definitely taking too many pills.

Are you taking too many pain pills? Then it’s time to talk to your doctor to find a better solution to managing and easing your pain for good. Rather than exposing your body to the problems that come with painkiller use, focus on getting to the root of the pain and resolving that issue for the best results.

Leave a Reply

Your email address will not be published. Required fields are marked *